Kidney disease patients may suffer from hair problems such as dry and brittle hair or even hair loss. This can happen before dialysis, but it is often the case that hair loss will become more noticeable after dialysis, so will skin problems and nail problems.
Dialysis patients suffering from this problem wonder is there any ways that can help regrow their hairs. Is this definitely caused by dialysis and how should dialysis cause hair loss?
Hair loss does happen to patients on kidney dialysis. It can be caused by malnutrition or side effects of some medicines. In most cases the lost hair can be recovered when the underlying cause is solved.
Kidney disease patients on dialysis usually have strict restrictions on their daily eating such as low-protein, low-potassium and low-phosphorus, restrict of beans, nuts, whole grains and dairy products. All these diet restriction can cause zinc deficiency.
Patients often have poor appetite and some digestive symptoms such as nausea, vomiting, diarrhea, etc which can further lower the zinc in their body.
Besides, dialysis can cause deficiencies of calcium, iron, vitamins, therefore it is very necessary to consult a dietitian for a personalized and reasonable eating plan. If your protein or zinc is too low in your diets, the dietitian will guide you to have a better diets and recommend some supplements if necessary.
If hair loss is due to zinc deficiency, taking some zinc supplement can make the lost hairs come back.
Side effects of some medicines
Some medicines that kidney disease patients are taking can cause hair loss due to adverse reactions or drug side effects. You can ask your doctor to test weather your medicines can cause loss of hair. If so, you may need to substitute for another medicines.
Sometimes thyroid problems can cause hair loss. A blood test can detect abnormal thyroid hormone level in the blood. Treat the cause of thyroid problem and recover normal thyroid hormone can prevent further hair loss.
Leave your problem to us, we are here to help you with free charge!